Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 350, NWS St. Louis, MO

June 17, 2006Bond County, Fayette County, Montgomery County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 17, 2006, 3:45 PM CDT for Bond County, Fayette County, Montgomery County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2006, 3:45 PM CDT (20:45 UTC)
Expired
Jun 17, 2006, 4:30 PM CDT
In force
45 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Bond County, IL, Fayette County, IL, Montgomery County, IL

The radar

The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 172046
SVRLSX
ILC005-051-135-172130-
/O.NEW.KLSX.SV.W.0350.060617T2045Z-060617T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SAT JUN 17 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
  NORTHERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
  EASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS

* UNTIL 430 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF WITT TO MULBERRY GROVE...OR ALONG A LINE
  EXTENDING FROM 11 MILES NORTH OF HILLSBORO TO 6 MILES NORTHEAST OF
  GREENVILLE...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VAN BURENSBURG...
  WITT...
  NOKOMIS...
  RAMSEY...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3928 8952 3885 8933 3920 8882 3921 8916
      3935 8914 3936 8941

$$

BRITT
2 follow-up statements
000 
WWUS53 KLSX 172107
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT SAT JUN 17 2006

ILC005-051-135-172130-
/O.CON.KLSX.SV.W.0350.000000T0000Z-060617T2130Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-
407 PM CDT SAT JUN 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT 
FOR WESTERN FAYETTE...EASTERN BOND AND EASTERN MONTGOMERY COUNTIES...

AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM OHLMAN TO TAMALCO...MOVING NORTHEAST
AT 40 MPH.

LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
PITTSBURG...SHAFTER...HAGERSTOWN...BAYLE CITY...VANDALIA AND RAMSEY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3935 8930 3872 8947 3874 8919 3921 8893
      3921 8916 3935 8914

$$

BRITT
000 
WWUS53 KLSX 172130
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT SAT JUN 17 2006

ILC005-051-135-172137-
/O.EXP.KLSX.SV.W.0350.000000T0000Z-060617T2130Z/
MONTGOMERY IL-BOND IL-FAYETTE IL-
427 PM CDT SAT JUN 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FAYETTE...EASTERN BOND
AND HEASTERN MONTGOMERY COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  HOWEVER...AT 427 PM CDT NATIONAL WEATHER 
SERVICE DOPPLER RADAR INDICATED A STRONG STORM 5 MILES TO THE WEST 
OF VANDALIA...MOVING TO THE NORTHEAST AT 45 MPH.  THIS STORM WILL 
LIKELY PRODUCE SOME WIND GUSTS IN EXCESS OF 45 MPH...BRIEF HEAVY 
DOWNPOURS AND FREQUENT LIGHTNING IN AREAS AROUND BINGHAM...BAYLE 
CITY AND RAMSEY THROUGH 5 PM.

LAT...LON 3935 8930 3872 8947 3874 8919 3921 8893
      3921 8916 3935 8914

$$

BRITT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:13 PM CDT, 32 minutes earlier.

Area forecast discussion, Jun 17, 3:13 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
313 PM CDT SAT JUN 17 2006

.DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL TROF PASSAGE TOMORROW
AFTERNOON. THEN HAVE BACKED OFF TO SLIGHT CHANCE POPS ALONG FRONTAL
BOUNDARY THAT WILL SLOWLY MOVE SOUTHWARD FROM IOWA INTO MISSOURI
AND SOUTHWEST ILLINOIS ON MONDAY BEFORE LIFTING BACK NORTH MONDAY
NIGHT IN RESPONSE TO STRONG WARM AIR ADVECTION.

850MB TEMPERATURES RISE ABOVE 20C FOR TUESDAY AND WEDNESDAY AHEAD OF
NEXT LOW PRESSURE SYSTEM THAT WILL FORM ACROSS THE PLAINS. BELIEVE
MID TO UPPER 90S ARE NOT OUT OF THE QUESTION ON TUESDAY AND
WEDNESDAY ACROSS THE CWA...BUT HAVE ONLY TRENDED TEMPERATURES INTO
THE LOWER 90S FOR NOW AND WILL LET MIDSHIFT TAKE ANOTHER LOOK BEFORE
GOING ANY HIGHER.

UPPER FLOW BEGINS TO AMPLIFY BY THE LATER PART OF THE WEEK AND INTO
THE UPCOMING WEEKEND. THE RIDGE STRENGTHENS ACROSS THE ROCKY
MOUNTAINS WHILE HEIGHTS BEGIN TO FALL FROM THE GREAT LAKES TO THE
EASTERN UNITED STATES...ULTIMATELY PLACING THE CWA UNDER NORTHWEST
FLOW AND THE INFLUENCE OF ANY SHORTWAVE THAT DIVES SOUTHEAST ALONG
THE PERIPHERY OF THE RIDGE. GIVEN THE UNCERATINTY OF TIMING EACH
RIPPLE IN THE ATMOSPHERE THIS FAR OUT HAVE DECIDED TO BROADBRUSH THE
EXTENDED WITH SLIGHT CHANCE POPS UNTIL BETTER TIMING CAN BE
ESTABLISHED. WENT WITH A SLIGHTLY ABOVE NORMAL TEMPERATURE FORECAST
AS 850 TEMPERATURES ARE FORECAST TO REMAIN ABOVE 16C.

&&

.AVIATION...
FOR THE 18Z TAFS...
AREAS OF SHRA/SCT TSRA IS MAKING STEADY NEWD PROGRESS UP TOWARD
KSTL/KSUS ATTM. ACTUAL COVERAGE OF TSRA IS RATHER LIMITED...BUT
HAVE INCLUDED IT IN A TEMPO GROUP 19-23Z AT THESE TERMINALS AS ONE TSRA
IN PARTICUALAR IS HEADING TOWARD THE STL METRO...AND THE ATMOSPHERE
CONTINUES TO DESTABLIZE BECAUSE OF DAYTIME HEATING. ALSO EXPECT
SHRA/SCT TSRA DEVELOPMENT IN THE KUIN/KCOU AREAS THIS AFTN...BUT
HAVE ONLY GONE WITH VCTS MENTION THERE WITH TEMPO SHRA. THINK RISK
OF SHRA WILL CONTINUE INTO THE EVENING...AND THEN AGAIN OVERNIGHT.
HAVE GONE WITH MAINLY VFR CIGS...WITH MENTION OF BKN020-025 WITH
THE PRECIP AS THE LOW LEVELS OF THE ATMOSPHERE CONTINUE TO
MOISTEN.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 17, 3:20 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
320 PM CDT SAT JUN 17 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-181200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
320 PM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION AHEAD
OF AN APPROACHING TROUGH OF LOW PRESSURE. THE STRONGEST THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND SEVERE
WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE SUNDAY AND SUNDAY NIGHT
AS THE TROUGH OF LOW PRESSURE MOVES EAST ACROSS THE REGION. LOCALLY
HEAVY RAINFALL AGAIN WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS ON MONDAY AS A WEAK
COLD FRONT MOVES SOUTH INTO MISSOURI AND WESTERN ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE.

CVKING

In the hours before

Local storm report, Jun 17, 2:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
253 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     SWANSEA                 38.54N 89.99W
06/17/2006                   ST. CLAIR          IL   PUBLIC

            PRIVATE METEOROLOGIST ESTIMATED 70 MPH WINDS DOWNED
            MULTIPLE TREES AND POWER LINES.

&&

BRITT
Local storm report, Jun 17, 3:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     NEW DOUGLAS             38.97N 89.67W
06/17/2006                   MADISON            IL   TRAINED SPOTTER

            LARGE TREE BRANCH DOWNED IN TOWN.

&&

BRITT
Local storm report, Jun 17, 3:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     3 W GREENVILLE          38.89N 89.46W
06/17/2006                   BOND               IL   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 140.

&&

BRITT
Local storm report, Jun 17, 3:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     ALHAMBRA                38.89N 89.74W
06/17/2006                   MADISON            IL   TRAINED SPOTTER

            SMALL TREES BLOWN DOWN.

&&

BRITT
Local storm report, Jun 17, 3:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT SAT JUN 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     LITCHFIELD              39.18N 89.66W
06/17/2006                   MONTGOMERY         IL   COUNTY OFFICIAL

            TREE LIMBS DOWN ON POWER LINES IN LITCHFIELD. AIRPORT
            RECORDED 46KT WIND GUST AT 2028 UTC.

&&

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 2:45 PM CDTSevere Thunderstorm WarningLSXMadison45 min
Jun 17, 3:00 PM CDTSevere Thunderstorm WarningLSXBond, Montgomery45 min
Jun 17, 3:49 PM CDTSevere Thunderstorm WarningLSXClinton27 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.